What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 20, 3:01 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 20, 3:01 PM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
401 PM EDT Sat Aug 20 2022
.NEAR TERM [Through Sunday]...
Lingering showers/storms are possible across portions of the service
in the early evening before diminishing later tonight. Quiet weather
is expected inland overnight, but patchy fog may develop over
portions of the I-10 corridor and locations northward in the pre-
dawn hours. Low temperatures drop to the low 70s away from the
immediate coast. Maritime convection is anticipated over the warm
Gulf waters before sunrise and may encroach on the coast.
For tomorrow, the stubborn Eastern US trough slightly digs down into
the region, so we likely feel its influence more compared to today.
A series of impulses rounding the base of this trough should help
force scattered showers/thunderstorms in addition to the seabreeze.
The environment is expected to very moist (Precipitable Water around
2") and unstable to support a heavy rain, gusty wind, and lightning
threat. Therefore, PoPs are justifiably high (chance-likely range),
beginning in the FL Panhandle/southeast AL in the late-morning, then
spreading to the I-10 corridor and northward for the remainder of
the afternoon.
High temperatures peak in the low 90s with max heat indices ranging
from near 100 to 106 degrees (hottest in the extreme southeast Big
Bend). Although these values fall short of our minimum heat advisory
criteria of 108, folks should still exercise caution if outdoors
during the peak heating time of the day.
.SHORT and LONG TERM [Sunday Night Through Saturday]...
A wet and active pattern is likely to setup across the forecast
area through the upcoming week as a longwave trough develops
across the eastern third of the country. As this trough settles in
across the southeast US, embedded disturbances will rotate
through it and help keep rain chances well above normal each
afternoon. Shower and thunderstorms chances will be largely
diurnally driven with coverage shifting from marine areas
overnight to inland areas in the afternoon hours. The main
concerns will be the possibility for localized flooding
developing. With ensemble guidance in good agreement on deep-layer
moisture remaining well above normal through the week, high
rainfall rates will be a concern in areas where training storms
develop.
With the wet pattern expected, high temperatures will run below
normal for this time of year and be in the mid to upper 80s for
much of the week.
&&
.AVIATION...
[Through 18Z Sunday]
Seabreeze-driven convection is ongoing this afternoon w/the greatest
focus of SHRA/TSRA over FL, but slowly moving NE. There's enough
coverage to warrant VCTS at all terminals thru the afternoon hrs in
addition to 2-hr TEMPO groups for thunder from 18-21Z.
Diminishing convection makes for quiet wx tonight, but MVFR vsbys
from patchy fog/BR are possible across the TAF sites except ECP in
the early-morning hrs. Another round of SHRA/TSRA are fcst tmrw
afternoon.
&&
.MARINE...
Light winds and seas are anticipated through much of the upcoming
week. The main boating hazards through the week will be widespread
showers and thunderstorms through the period. These storms could
contain locally strong wind gusts. Flow will be light and variable
at times, but easterly flow will prevail through much of the week.
&&
.FIRE WEATHER...
A return to a wetter pattern precludes hazardous fire weather over
the next few days. The only concerns are patchy fog across portions
of the I-10 corridor and locations northward in the morning, and low
afternoon dispersions over the Tri-state area. Thunderstorms will
also be capable of producing gusty/erratic winds, and frequent
lightning. Lastly, max heat indices in excess of 100 degrees are
forecast, primarily for the Eastern Timezone counties tomorrow.
&&
.HYDROLOGY...
West to southwest flow will remain over the southern US on the
south side of an upper trough. This will keep the moist flow
continuing through the period with good rain chances each day.
Generally 1-2 inches of rainfall is expected with locally heavier
amounts, especially underneath slower moving and training of
storms. If this occurs, localized nuisance flooding could occur. A
flash flood threat could develop into next week if the same areas
experience additional rounds of heavy rain. With an increased
probability for a wet week ahead, areas with increased flooding
risk could develop by the middle to end of the upcoming week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 93 74 89 72 / 10 50 20 70 30
Panama City 76 89 75 88 73 / 10 30 20 60 20
Dothan 72 89 72 84 70 / 20 70 40 80 30
Albany 73 91 73 84 72 / 40 60 40 80 30
Valdosta 73 93 73 90 72 / 40 50 30 70 30
Cross City 74 94 74 92 73 / 10 40 20 60 30
Apalachicola 75 88 75 87 75 / 10 30 10 50 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...IG3
MARINE...Dobbs
FIRE WEATHER...IG3
HYDROLOGY...Dobbs
In the hours before
Special weather statement, Aug 20, 2:08 PM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT Sat Aug 20 2022
FLZ013-014-016-026-202000-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-
308 PM EDT Sat Aug 20 2022
...Strong thunderstorms will impact portions of north central Gulf
and Calhoun Counties in the Panhandle of Florida, western Gadsden and
northern Liberty Counties in Big Bend of Florida through 400 PM
EDT/300 PM CDT/...
At 307 PM EDT/207 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of
Greensboro to near Stonemill Creek. Movement was north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Orange,
Wewahitchka, Bristol, Rock Bluff, Clarksville, Ocheesee, Juniper,
Selman, Abe Springs, Chipola Cutoff, Hosford, Jensen Place, Rosedale,
Chipola, Red Hill and Clio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3004 8514 3033 8539 3036 8539 3061 8499
3061 8493 3062 8491 3064 8491 3068 8487
3071 8483 3071 8480 3046 8459
TIME...MOT...LOC 1907Z 161DEG 9KT 3047 8469 3011 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 20, 3:26 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM CDT Sat Aug 20 2022
FLZ010-012-202100-
Inland Bay FL-Washington FL-
326 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of north central Bay
and south central Washington Counties through 400 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Vernon, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenhead and Riverside.
LAT...LON 3057 8578 3048 8558 3035 8565 3034 8567
3035 8573 3038 8577 3038 8581 3039 8583
TIME...MOT...LOC 2026Z 112DEG 12KT 3043 8568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 20, 3:29 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
429 PM EDT Sat Aug 20 2022
GAZ156-157-202115-
Decatur GA-Grady GA-
429 PM EDT Sat Aug 20 2022
...Strong thunderstorms will impact portions of southeastern Decatur
and Grady Counties through 515 PM EDT...
At 429 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Havana to near Cairo.
Movement was north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bainbridge, Cairo, Whigham, West Bainbridge, Attapulgus, Climax,
Akridge, Grady Co A/p, Capel, Elpino, Laingkat, Calvary, Reno,
Fowlstown, Princes Still, Peoples Still, Amsterdam, Pine Park and
Nickleville.
LAT...LON 3097 8412 3091 8408 3076 8413 3069 8441
3070 8461 3096 8461 3103 8412
TIME...MOT...LOC 2029Z 182DEG 5KT 3072 8454 3080 8422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 20, 3:52 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
452 PM EDT Sat Aug 20 2022
ALZ067-GAZ142-202130-
Henry AL-Early GA-
452 PM EDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of central Henry and
northwestern Early Counties through 530 PM EDT/430 PM CDT/...
At 452 PM EDT/352 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 10 miles west of Blakely, moving north
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Haleburg, Shorterville, Walter F. George Lock
And Dam, Barnes, Tumbleton, Hardwickburg, Capps, Hayes, Murphy
Station, Graball, Dancey, Miller, Abbeville Municipal A/P, Willis
Crossroads, Balkum and Grandberry Crossroads.
LAT...LON 3166 8508 3164 8509 3163 8507 3158 8505
3157 8506 3153 8504 3152 8505 3152 8504
3133 8499 3131 8519 3156 8541 3167 8510
TIME...MOT...LOC 2052Z 170DEG 17KT 3139 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 20, 4:10 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT SAT AUG 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 1 NNW CAIRO 30.90N 84.21W
08/20/2022 M41 MPH GRADY GA MESONET
SRTC CAIRO CAMPUS WEATHERSTEM GUSTED TO 41
MPH.
&&Special weather statement, Aug 20, 4:36 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Sat Aug 20 2022
ALZ067-GAZ121-142-202200-
Henry AL-Clay GA-Early GA-
536 PM EDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of central Henry,
western Clay and northwestern Early Counties through 600 PM EDT/500
PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Abbeville, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Shorterville, Walter F. George Lock And Dam,
Walter F George Lake, Standleys Store, Hayes, Watson Crossroads,
Scottsboro Crossroads, Double Bridges, Graball, Thomas Mill Creek,
Fort Gaines-Clay Airport, Days Crossroads, Barnes, Hardwickburg,
Otho, Moores Crossroads, Murphy Station and Screamer.
LAT...LON 3175 8501 3145 8500 3142 8525 3170 8536
3171 8531 3170 8522 3171 8521 3172 8521
TIME...MOT...LOC 2136Z 171DEG 16KT 3150 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD